Thunderstorm Wind, Alfalfa
- When
- July 17, 8:15 PM CST
- Where
- Alfalfa County, 59.71 mi W of Aline
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.437, -99.521
Storms formed near a front in the Oklahoma panhandle, then moved eastward through the evening of the 17th producing an isolated severe gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed near a front in the Oklahoma panhandle, then moved eastward through the evening of the 17th producing an isolated severe gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 17, 5:10 PM CST, 3 hours 5 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
610 PM CDT Tue Jul 17 2018
.DISCUSSION...
&&
.AVIATION...
For the 00z TAFs:
Confidence remains low of convection impacting sites through the
period. There is a low probability of an MCS affecting mainly
northern TAF sites (Woodward/WWR and Ponca City/PNC) later
tonight. We'll watch trends and add as needed. Otherwise light
south/southeasterly winds with some variability will continue,
trending more southwesterly tomorrow.
&&
.PREV DISCUSSION... /issued 256 PM CDT Tue Jul 17 2018/
DISCUSSION...
Outflow boundary from the convection earlier today extends across
portions of the fa. Additional storm development will be possible
along and south of this boundary across portions of western and
southern Oklahoma this afternoon and evening but chances are low
north of boundary where airmass still has more recovery to do.
Another round of storms will be possible across portions of the fa
later this evening and overnight. This activity is expected to
develop northwest of the area and move SE across parts of the
region. The storms may linger across portions of the area
Wednesday morning depending on how things evolve tonight.
After tonight, the forecast is dry into the weekend. The upper
ridge will continue to increase its influence over the region over
the next few days. However, models continue to differ on how far
east the upper high will build. The ECMWF is further east which
would lead to very hot temperatures and a dry forecast for the fa
into next week, where as the GFS keeps portions of the fa on the
edge of NW flow which could lead to rain chances at least on the N
and E periphery of the fa. For now have gone with a mostly dry
forecast into next week and will see how things evolve over the
next few days.
The increasing influence of the upper high on the region will
increase heat concerns over a larger portion of the fa. The
current heat advisory will continue through the rest of this
afternoon. A heat advisory will likely be needed in parts of the
fa again tomorrow but with uncertainties as to where the
rain/clouds will end up overnight into the morning and the impact
on highs, will not issue an advisory right now and let later
shifts decide when could have a better handle on this. Even hotter
temperatures are expected Thursday and Friday with highs around
110 possible in SW parts of the fa both days. Heat indices will
also increase with heat index values around 110 possible in
eastern portions of the fa. Heat Advisories will be likely
through at least the end of the work week but Excessive Heat
Warnings could also be needed Thursday and/or Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 87 75 100 76 / 30 20 10 10
Hobart OK 100 76 107 77 / 20 20 10 0
Wichita Falls TX 101 78 108 79 / 10 10 0 0
Gage OK 96 74 101 73 / 30 30 0 0
Ponca City OK 86 74 97 73 / 90 40 10 10
Durant OK 95 76 103 77 / 20 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ018>020-024>032-
039>043-045>048-050>052.
TX...None.
&&
03/12Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 701 PM CDT Tue Jul 17 2018 OKZ004>048-050>052-TXZ083>090-190015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 701 PM CDT Tue Jul 17 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated thunderstorms are possible this evening. Later tonight, thunderstorms may increase across portions of the area. Heavy rainfall, lightning, and strong wind gusts will accompany storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Heat... Dangerously hot weather will continue through Saturday with temperatures exceeding 100 each day through Saturday. Heat index values of 105 to 110 will be common. Friday will have extreme values topping 110 in part of central and south central Oklahoma. .Thunderstorms... Thunderstorms could linger across portions of northern and eastern Oklahoma Wednesday morning. Gusty winds and very heavy rainfall will be the main concerns. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 736 PM CDT TUE JUL 17 2018 OKZ004-180115- Harper OK- 736 PM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper County Until 815 PM CDT.... AT 734 PM CDT, a strong thunderstorm was located 6 miles northeast of Slapout, moving east at 15 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Laverne and Rosston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3681 10000 3685 9990 3659 9983 3659 10000 TIME...MOT...LOC 0034Z 258DEG 12KT 3669 10004 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
854 PM CDT TUE JUL 17 2018
OKZ004-005-009-010-180230-
Woodward OK-Harper OK-Woods OK-Ellis OK-
854 PM CDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward...Harper...
northwestern Woods and northern Ellis Counties Until 930 PM CDT....
AT 853 PM CDT, strong thunderstorms were along a line extending from
8 miles south of Sitka to 3 miles northeast of Buffalo to 3 miles
south of Fort Supply, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of dimes...
Wind gusts over 50 MPH...
Locations impacted include...
Buffalo, Fort Supply and Selman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9930 3659 9930 3649 9970 3678 9975
3700 9984
TIME...MOT...LOC 0153Z 222DEG 40KT 3705 9970 3686 9958 3652 9957
03The Vance AFB radar (KVNX), 129 km away, was scanning. The volume nearest the first event began at 02:17 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773665, 773663.